Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 28, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Jul 6, 2018, 2:21 PM CDT for Nueces County, Refugio County, San Patricio County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2018, 2:21 PM CDT (19:21 UTC)
- Expired
- Jul 6, 2018, 3:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Nueces County, TX, Refugio County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 29 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.4 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1341 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 874 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 1:09 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 6, 1:09 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion...UPDATED National Weather Service Corpus Christi TX 109 PM CDT Fri Jul 6 2018 .DISCUSSION... Updated for 18z aviation. && .AVIATION... Showers and thunderstorms are the main aviation concern this afternoon. Convection has moved closer to the closer over the last several hours, and anticipate these storms to move inland this afternoon. Have covered this potential with VCTS and tempo TSRA groups for ALI/CRP/VCT during the afternoon, and LRD during the evening hours. Locally reduced ceilings and vsbys may occur if storms directly impact the terminals. Based on latest HRRR runs, storms should wane with the loss of daytime heating. Otherwise, a mix of VFR and perhaps MVFR ceilings may persist overnight into early Saturday morning. Convection may redevelop along the coast towards morning, and have only included VCSH at CRP beginning around 10z. Outside of thunderstorms, winds through the period are expected to be 10 knots or less. && .PREVIOUS DISCUSSION... /Issued 1056 AM CDT Fri Jul 6 2018/ DISCUSSION... No major changes were made to the forecast this morning. Last few hours of the HRRR appear to have a decent handle on trends. Activity across the northwest part of the forecast area has continued to diminish in intensity this morning. Convection also remains over the Gulf of Mexico and some of these showers and storms could move inland by early this afternoon. Sea breeze may become active as well. Main threat with these showers and storms will be brief heavy downpours and dangerous cloud to ground lightning. Temperatures look to be on track for now with highs in the mid/upper 80s to low 90s. Updated products all ready sent. PREVIOUS DISCUSSION... /Issued 640 AM CDT Fri Jul 6 2018/ DISCUSSION... Note Aviation Discussion below corresponding to the 12z TAFs. AVIATION... A mixture of MVFR/VFR ceilings expected today, along with the development of scattered to numerous showers and thunderstorms over the Coastal Bend/Victoria Crossroads this morning then areawide during the afternoon. A gradual decay in shower/ thunderstorms activity expected this evening/early tonight. Shower and thunderstorm activity may develop along the coast near the end of the TAF period. Wind becoming generally light north mid morning/early afternoon, then onshore late afternoon/evening before becoming light/variable toward the end of the TAF period. PREVIOUS DISCUSSION... /Issued 326 AM CDT Fri Jul 6 2018/ SHORT TERM (Today through Saturday)... Short term will be influenced by an upper trough which is predicted (by the NAM/GFS/ECMWF deterministic) to move slowly WWD during the period. Copious moisture is also expected (NAM deterministic.) The combination of upper dynamics/moisture will contribute to scattered convection over the CWA/MSA during the period. Given the high PWAT values, locally heavy rainfall may occur, yet highly efficient rainfall production not anticipated given somewhat high maximum CAPE values and significant 0-6km shear expected (NAM deterministic.) Maximum Heat Index values expected to remain below 100F. No marine/coastal hazards anticipated. LONG TERM (Saturday Night through Thursday)... A chance for showers and thunderstorms will remain in the forecast Sat night and Sunday as deep moisture combines with a couple of mid level troughs that are progged to move westward across the area. Afternoon sea breeze will also aid in producing additional sct convection. Rain chances begin to wane Mon through mid week as the atmosphere slowly dries out and ridging aloft builds across the region. Sufficient low level moisture is expected to remain in place Wed and Thu to maintain a slight chc of convection along the afternoon sea breeze, mainly across the northeast CWA. The ridging and drier airmass will also lead to a gradual warming trend through the middle of next week. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 75 89 75 90 76 / 30 50 30 40 10 Victoria 74 90 74 90 74 / 30 50 30 50 30 Laredo 76 94 75 95 76 / 40 40 40 30 20 Alice 73 90 73 92 74 / 30 50 30 40 10 Rockport 77 87 77 89 78 / 30 40 40 40 20 Cotulla 74 94 74 94 74 / 40 40 30 30 30 Kingsville 75 90 74 93 75 / 30 50 30 30 10 Navy Corpus 79 87 78 89 79 / 30 40 30 40 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && TB/78...AVIATION
Hazardous weather outlook, Jul 6, 4:56 AM CDT, 9 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 456 AM CDT Fri Jul 6 2018 TXZ229>234-239>247-342>347-442-443-447-071000- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 456 AM CDT Fri Jul 6 2018 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Scattered to numerous thunderstorms expected Today. Isolated to scattered tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Scattered thunderstorms will be possible Saturday and continue through Sunday across South Texas. Isolated to scattered thunderstorms will be possible along the sea breeze Monday and Tuesday, becoming more isolated by mid week. Severe thunderstorms are not expected at this time. Brief heavy rains are possible through the weekend, but widespread flooding is not anticipated at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-071000- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 456 AM CDT Fri Jul 6 2018 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Scattered thunderstorms expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Scattered thunderstorms will be possible Sunday through Tuesday. Severe thunderstorms are not expected at this time although brief heavy rains and gusty winds will be possible with any thunderstorm. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 87/81
In the hours before
Special weather statement, Jul 6, 2:07 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
207 PM CDT FRI JUL 6 2018
TXZ232>234-243>247-342>346-442-443-062000-
Inland Calhoun-Kleberg Islands-Coastal San Patricio-Nueces
Islands-Coastal Aransas-Aransas Islands-Inland Nueces-Inland San
Patricio-Victoria-Coastal Refugio-Coastal Nueces-Inland
Refugio-Bee-Coastal Kleberg-Goliad-
207 PM CDT FRI JUL 6 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL ARANSAS...WEST
CENTRAL CALHOUN...NUECES...SAN PATRICIO...SOUTH CENTRAL VICTORIA...
SOUTHEASTERN GOLIAD...REFUGIO...NORTHEASTERN KLEBERG AND SOUTHEASTERN
BEE COUNTIES...
At 206 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles east of Quintana to near Copano
Village to near Ingleside. Movement was southwest at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Corpus Christi, Portland, Robstown, Rockport, Sinton, Port Aransas,
Taft, Refugio, Woodsboro, Driscoll, McFaddin, Corpus Christi
International Airport, Lamar, Ingleside, Aransas Pass, Bishop, Odem,
Gregory, St. Paul and Ingleside On The Bay.
LAT...LON 2755 9756 2756 9755 2756 9783 2853 9743
2857 9680 2835 9694 2807 9697 2752 9719
TIME...MOT...LOC 1906Z 042DEG 23KT 2834 9700 2812 9711 2793 9722
GWLocal storm report, Jul 6, 2:14 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
214 PM CDT FRI JUL 06 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM HEAVY RAIN NW ROCKPORT 28.04N 97.05W
07/06/2018 M2.15 INCH ARANSAS TX TRAINED SPOTTER
SPOTTER REPORTED 2.15 INCHES OF RAIN IN ROCKPORT IN
LESS THAN 1 HOUR. SOME STREET FLOODING REPORTING BUT
WATERS RECEEDING QUICKLY.
&&
EVENT NUMBER CRP1800143
GEWThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 1:36 PM CDT | Areal Flood Advisory | CRP | Aransas, Calhoun, Refugio | 114 min |
| Jul 6, 2:07 PM CDT | Special Weather Statement | CRP | Aransas, Nueces, Refugio, San Patricio | 53 min |
| Jul 6, 2:41 PM CDT | Tornado Warning | CRP | Bee, Refugio | 34 min |
| Jul 6, 2:45 PM CDT | Areal Flood Advisory | CRP | Bee, Refugio, San Patricio | 2 hr |
| Jul 6, 3:13 PM CDT | Special Weather Statement | CRP | Bee | 47 min |
| Jul 6, 4:01 PM CDT | Special Weather Statement | CRP | Live Oak | 59 min |
| Jul 6, 6:15 PM CDT | Special Weather Statement | CRP | La Salle | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.